Tornadoes · United States · Kentucky · 2009
EF1 tornado, Summer Shade to Cyclone, Kentucky, June 11, 2009
From Summer Shade to Cyclone, this EF1 tornado ran 1.4 miles across Monroe and Metcalfe counties on June 11, 2009, touching down at 8:01 PM CDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 11, 2009
- Touchdown
- 8:01 PM CDT (01:01 UTC)
- Lifted
- 8:04 PM CDT (01:04 UTC)
- On the ground
- 3 minutes
- Path length
- 1.4 miles (2.2 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Monroe and Metcalfe counties
- Touchdown point
- 36.840, -85.702
- Lift-off point
- 36.832, -85.680
- Record number
- 0906111901-01
What the Weather Service recorded
A surface low pressure system and cold front coupled with moderate instability across the region produced a cluster of severe thunderstorms which moved northeastward from middle Tennessee into southern Kentucky. In addition to two tornadoes, these storms produced damaging winds and isolated hail.
This short-lived tornado was only on the ground for approximately 1.3 miles, touching down in far southern Metcalfe County, and lifting in far northern Monroe County. Along its path of about 3 minutes in duration, the tornado had a maximum width of 150 yards and did damage to a metal shed, minor damage to the roof and porch of two separate homes, moved a tobacco barn off its foundation, and snapped numerous trees and tree limbs.||The tornado first touched down in extreme southern Metcalfe County about 1.2 miles west-northwest of the town of Cyclone around 701 pm CDT. The tornado moved over primarily rural pasture and cropland into far northern Monroe County, where it lifted about one third of a mile south of Cyclone around 704 pm CDT. ||This EF-1 tornado produced top wind speeds of 105 mph.
This short-lived tornado was only on the ground for approximately 1.3 miles, touching down in far southern Metcalfe County, and lifting in far northern Monroe County. Along its path of about 3 minutes in duration, the tornado had a maximum width of 150 yards and did damage to a metal shed, minor damage to the roof and porch of two separate homes, moved a tobacco barn off its foundation, and snapped numerous trees and tree limbs.||The tornado first touched down in extreme southern Metcalfe County about 1.2 miles west-northwest of the town of Cyclone around 701 pm CDT. The tornado moved over primarily rural pasture and cropland into far northern Monroe County, where it lifted about one third of a mile south of Cyclone around 704 pm CDT. ||This EF-1 tornado produced top wind speeds of 105 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
22 minutes of warning. NWS LMK issued a tornado warning for this county at 00:39 UTC, 22 minutes before the tornado touched down, in force until 01:15 UTC.
The county was under a tornado watch, issued at 21:47 UTC and running to 01:52 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:47 UTC | 01:52 UTC | Tornado Watch | LMK |
| 00:23 UTC | 01:00 UTC | Tornado Warning | LMK |
| 00:39 UTC | 01:15 UTC | Tornado Warning | LMK |
| 00:56 UTC | 01:23 UTC | Severe Thunderstorm Warning | LMK |
| 01:09 UTC | 01:28 UTC | Severe Thunderstorm Warning | LMK |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the tornado touched down at Jun 11, 6:00 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 11, 6:00 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT THU JUN 11 2009 .UPDATE FOR 00Z TAFS... SHORT TERM (TNGT AND FRI)... SHRTWV TROF/LEADING EDGE OF DRYING IN WATER VAPOR IMAGERY... CURRENTLY EXTENDING FROM CNTRL INDIANA TO CENTRAL KY WITH SLOWLY WEAKENING...BUT RAPIDLY MOVG MCS IN THE ERN 1/2 OF OUR FA. THERE ARE NO SVR STMS WITHIN MCS...JUST HEAVY RAINMAKERS...THAT SHUD EXIT TO THE EAST BY LATE AFTN. UPSTREAM...IN WAKE OF TROF PASSAGE... PRECIPITABLE WATER VALUES HAD DROPPED TO ABOUT 1.5...HAD BEEN ARND 2 INCHES...AND SCT TSTMS WERE DEVELOPING WITH HEATING...WHERE SB CAPES HAD RISEN TO ABOUT 2500 J/KG. BASED ON FCST SOUNDINGS SHOWING AN INFLUX OF MUCH DRIER AIR IN THE MID LEVELS...THESE STORMS COULD BE BOTH HIGH WIND AND HAIL PRODUCERS...BUT SHOULD REMAIN SCT IN NATURE. OUR LOCAL WRF SHOWS THE CURRENT TSTM AREAS VERY WELL IN OUR ERN FA AND ACRS IL/SW INDIANA AND WILL FOLLOW...AT LEAST FOR TNGT...FOR THIS FCST. BASED ON THIS AND UPSTREAM RADAR...WOULD EXPECT SCT STORMS TO REACH IN THE LOUISVILLE AND BOWLING GREEN VCNTYS BY 20Z AND LEX BY 00Z. THINK COVERAGE/STRENGTH OF STORMS SHUD BE GREATEST ARND 00Z...THEN BEGIN TO WANE WITH PASSING UPR LEVEL SUPPORT/INSTABILITY. WILL FOLLOW PREV FCST WITH SCT POP TERMINOLOGY THIS EVE FOR OUR ENTIRE FA...THEN END CHCS ACRS THE NORTH...KEEP SLGT CHC IN THE SOUTH AFTER MIDNIGHT AS WEAK CDFNT SAGS SEWD. STARTING FRIDAY...FRONT SHOULD BE POSITIONED SOUTHEAST OF OUR FA ...BUT WILL HOLD ONTO SLIGHT CHC POPS ACROSS THE SERN CWA EARLY AND KEEP CONDITIONS DRY THEREAFTER. WITH THE FRONT JUST TO THE SOUTH OF THE CWA...SHOWERS AND STORMS MAY DEVELOP ALONG THE BOUNDARY FRIDAY AFTERNOON CLOSE TO THE TN/KY BORDER. FOR NOW...WILL LEAVE IT DRY IN THE SOUTH...CONSISTENT WITH PREVIOUS FCST. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT THROUGH MONDAY NIGHT... FAIRLY FLAT UPPER LEVEL FLOW IS EXPECTED AT THE BEGINNING OF THE PD. AS MID-LEVEL RIDGE BEGINS TO DEVELOP ACROSS TEXAS...UPPER FLOW WILL BECOME MORE NORTHWESTERLY WITH TIME. SFC FRONTAL BOUNDARY THAT WE HAVE BEEN DEALING WITH IN THE LAST FEW DAYS WILL PUSH SOUTH OF THE REGION AND THEN RETREAT BACK TO THE NORTHEAST DURING THE PD. THESE FEATURES ALONG WITH SEVERAL WAVES RIDING THROUGH WITHIN THE MEAN FLOW SUGGEST MORE CHANCES OF SHOWER AND STORMS ACROSS THE AREA. TIMING OF THE INDIVIDUAL WAVES WILL BE DIFFICULT AS THE NUMERICAL MODELS OFTEN STRUGGLE WITH THESE FEATURES. AS FLOW BECOMES NORTHWESTERLY...COMBINATION OF DAYTIME HEATING WILL LIKELY RESULT IN SCATTERED CONVECTION DURING THE AFTERNOON AND EVENING HOURS. FROM A MODEL SOLUTION PERSPECTIVE...THE BEST CHANCES FOR SHOWERS AND STORMS LOOKS TO BE ON SUNDAY WHEN A PERTURBATION IS FCST TO MOVE SOUTHEAST THROUGH THE REGION. AS I ALLUDED TO IN YESTERDAYS DISCUSSION...FROM A PATTERN RECOGNITION STANDPOINT...WERE GOING TO BE IN THE NORTHWEST FLOW WITH SEVERAL CHANCES OF SEEING A COUPLE OF MCSS COMING DOWN THE PIKE. THIS MAY RESULT IN HIGH WATER ISSUES OVER TIME...SHOULD THESE FEATURES TRACK OVER THE SAME AREA. GIVEN THE LOW CONFIDENCE IN TIMING OF THE INDIVIDUAL WAVES...HAVE GENERALLY PUT IN A DIURNAL CURVE FOR POPS...WITH THE HIGHEST CHANCES IN THE AFTERNOON/EVENING AND DRIER CONDITIONS DURING THE LATE NIGHT AND EARLY MORNING HOURS. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PD WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. GENERALLY STUCK CLOSE THE THE ENSEMBLE MEAN FOR TEMPS...WHICH IS GOOD AGREEMENT WITH THE PREVIOUS FCST. TUESDAY THROUGH THURSDAY... CONSENSUS OF THE LONG RANGE DETERMINISTIC AND ENSEMBLE SOLUTIONS CONTINUE TO AGREE ON DEVELOPING A LARGE MID LEVEL RIDGE ACROSS THE MID-MISSISSIPPI VALLEY. THIS RIDGE IS FCST TO MOVE EASTWARD WITH TIME AND INTO THE OHIO VALLEY TOWARD THE END OF THE PD. MUCH OF KY WILL BE IN THE NE PERIPHERY OF THIS RIDGE ON TUESDAY. SEVERAL DISTURBANCES ARE PROGGED TO MOVE WITHIN THE FLOW SETTING THE STAGE FOR SEVERAL ROUNDS/CLUSTERS OF STORMS TO MOVE THROUGH THE REGION. THE BEST CHANCE LOOKS TO BE TUESDAY AS A WAVE DROPS THROUGH. AFTER THAT...THE RIDGE AXIS GETS INTO THE REGION PUSHING THE STORM TRACK TO OUR EAST AND NORTHEAST. LEANED HEAVILY ON A 50/50 BLEND OF THE GFS AND EURO HERE AS THEY ARE IN PRETTY GOOD AGREEMENT...BUT AS USUAL...THERE IS SOME TIMING DIFFERENCES WITH RESPECT TO THE WAVES COMING THROUGH ON TUES. PLAN ON KEEPING WED/THU DRY AT THIS POINT. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PD WITH HIGHS IN THE 80S AND LOWS IN THE UPPER 60S. HIGHS IN THE UPPER 80S TO AROUND 90 ARE POSSIBLE BY WED/THU DEEPENING ON HOW FAR THE RIDGE BUILDS INTO THE AREA. && .AVIATION (12/00Z TAFS)... CLUSTER OF THUNDERSTORMS MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY WILL CONTINE THROUGH AT LEAT 06Z. THESE STROMS WILL BE CAPABLE OF PRODUCING WINDS TO 45 MPH... GOLF BALL SIZE HAIL... AND VERY HEAVY RAIN REDUCING VSBYS TO LESS THAN 1/2 MILE. AFTER 06Z A WEAK FRONT SHOULD DROP SOUTH TO THE KY/TN BORDER WHICH WILL END THE PRECIPITATION ACROSS THE REGION HOWEVER I EXPECT IFR CIGS THROUGH 15Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...KIRKPATRICK LONG TERM....MRJ AVIATION.....JA
Hazardous weather outlook, Jun 11, 5:05 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 605 PM EDT THU JUN 11 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT (245 PM CDT) THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK ARA THIS EVENING. SOME OF THE STORMS WILL BE SEVERE WITH GUSTY WINDS... HAIL TO 1 INCH ... DANGEROUS CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST SECTIONS OF THE OUTLOOK AREA FRIDAY. THE LATEST FORECASTS INDICATE THAT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXISTS FROM SATURDAY THROUGH TUESDAY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY CASES OF FLOODING...STRONG WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. DK/MJ/JA
In the hours before
Local storm report, Jun 11, 7:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 5 NE SMITHS GROVE 37.10N 86.14W
06/11/2009 EDMONSON KY AMATEUR RADIO
NEAR THE INTERSECTION OF US 31W AND HIGHWAY 259...HEAVY
DAMAGE TO A FARMHOUSE. A BARN WAS DAMAGED. NUMEROUS
TREES WERE DOWN BLOCKING HIGHWAY 31W.
&&
EVENT NUMBER LMK0900519
MRCLocal storm report, Jun 11, 7:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 3 SW HAYWOOD 36.92N 86.01W
06/11/2009 BARREN KY FIRE DEPT/RESCUE
TREE DOWN ON HIGHWAY 31E
&&
EVENT NUMBER LMK0900520
SULLIVANLocal storm report, Jun 11, 7:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0843 PM HEAVY RAIN 7 WNW BROWNSVILLE 37.23N 86.38W
06/11/2009 M2.50 INCH EDMONSON KY COCORAHS
FELL OVER THE PAST 40 MINUTES.
&&
EVENT NUMBER LMK0900521
MRCLocal storm report, Jun 11, 7:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG HORSE CAVE 37.17N 85.91W
06/11/2009 HART KY ESPOTTER
A FEW TREES WERE DOWN IN THE WIG WAM ROAD AREA.
&&
EVENT NUMBER LMK0900522
MRCLocal storm report, Jun 11, 7:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG 2 N SMITHS GROVE 37.08N 86.21W
06/11/2009 WARREN KY LAW ENFORCEMENT
SEVERAL HOMES WERE DAMAGED NEAR THE INTERSECTION OF US
31W AND HIGHWAY 101. POSSIBLE TORNADO.
&&
EVENT NUMBER LMK0900523
MRCLocal storm report, Jun 11, 7:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 E GLASGOW 37.00N 85.89W
06/11/2009 E0.70 INCH BARREN KY LAW ENFORCEMENT
REPORTED AT MILE MARKER 16 ON THE CUMBERLAND PARKWAY.
&&
EVENT NUMBER LMK0900524
MRCThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
1.0 hours before the tornado, 113 km from the path. June 12, 2009.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -1 J/kg
- Surface CAPE
- 2475 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
- 0-3 km lapse rate
- 6.9 K/km
Nashville Metro, TN (KBNA), 12:00Z
11.0 hours after it, 113 km from the path. June 12, 2009.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -44 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 4.2 K/km
The surface observations
Glasgow Municipal (GLW), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:19 UTC | 75.2 | 200° 6 kt | 1006.1 | |||
| 23:39 UTC | 73.4 | 200° 6 kt | 1006.1 | |||
| 23:59 UTC | 73.4 | 73.4 | 210° 6 kt | 1006.8 | ||
| 00:19 UTC | 73.4 | 73.4 | 230° 4 kt | 1006.8 | ||
| 00:54 UTC | ||||||
| 00:59 UTC | 62.6 | 80° 6 kt | 1008.1 | |||
| 01:19 UTC | 62.6 | 110° 7 kt | 1007.8 | |||
| 01:39 UTC | 240° 4 kt | 1008.5 | ||||
| 01:59 UTC | 130° 3 kt | 1008.1 | ||||
| 02:19 UTC | 180° 4 kt | 1008.5 | ||||
| 02:39 UTC | 150° 5 kt | 1007.8 | ||||
| 02:59 UTC | 200° 5 kt | 1008.1 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Nashville radar (KOHX), 102 km away, was scanning. The volume nearest the touchdown began at 00:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:08 UTC | TSTM WND DMG | 5 S Brownsville | Edmonson, KY | TREES DOWN AND TRAILER BLOWN OVER |
| 00:25 UTC | TSTM WND GST 74 | 11 W Glasgow | Barren, KY | KENTUCKY MESONET SITE. |
| 00:29 UTC | TSTM WND DMG | 2 N Smiths Grove | Warren, KY | SEVERAL HOMES WERE DAMAGED NEAR THE INTERSECTION OF US 31W AND HIGHWAY 101. POSSIBLE TORNADO. |
| 00:32 UTC | TSTM WND DMG | 5 Ne Smiths Grove | Edmonson, KY | NEAR THE INTERSECTION OF US 31W AND HIGHWAY 259...HEAVY DAMAGE TO A FARMHOUSE. A BARN WAS DAMAGED. NUMEROUS TREES WERE DOWN BLOCKING HIGHWAY 31W. |
| 00:37 UTC | TSTM WND DMG | Horse Cave | Hart, KY | A FEW TREES WERE DOWN IN THE WIG WAM ROAD AREA. |
| 00:38 UTC | TSTM WND DMG | 3 Sw Haywood | Barren, KY | TREE DOWN ON HIGHWAY 31E |
| 00:38 UTC | TSTM WND DMG | Glasgow | Barren, KY | TREES DOWN NEAR THE HIGH SCHOOL ON THE EAST SIDE OF TOWN. |
| 00:38 UTC | TSTM WND DMG | Hiseville | Barren, KY | TREES DOWN. |
| 00:50 UTC | HAIL 0.7 | 2 E Glasgow | Barren, KY | REPORTED AT MILE MARKER 16 ON THE CUMBERLAND PARKWAY. |
| 01:01 UTC | TORNADO | 3 Sw Beaumont | Metcalfe, KY | AN EF 1 TORNADO WAS FOUND ALONG AN INTERMITTENT AND SHORT 1.3 MILE TRACK BEGINNING 1.2 MILES WNW OF THE TOWN OF CYCLONE IN SOUTHERN METCALFE COUNTY UNTIL IT LIFTED 0.3 MILES SOUTH OF CYCLONE IN NORTHERN MONROE COUNTY. TH |
| 01:25 UTC | TSTM WND DMG | 4 E Knob Lick | Metcalfe, KY | SEVERAL TREES DOWN |
| 02:15 UTC | TSTM WND DMG | 2 Se Albany | Clinton, KY | TREES DOWN NEAR HWY 968 AND HWY 415 |
| 02:25 UTC | TSTM WND DMG | 2 Se Albany | Clinton, KY | TREES DOWN NEAR HWY 968 AND HWY 415 |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2009 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are
The other tornadoes of June 11, 2009
5 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.